SOLVED "you will need to provide administrator permission to change these settings"


Joined
Jan 3, 2012
Messages
25
Reaction score
0
I recently re-installed Windows 7 and all of a sudden I was having access denied problems which had never occurred before.
I have managed to fix all of these apart from one:-
When I try to change the icon via the properties of a desktop item I get:-
"you will need to provide administrator permission to change these settings"
I am the only user of the PC and my account is an administrator account.

As I said, I never had this problem prior to the re-install.
I have searched and searched but have yet to find any answers or solutions.

Any help or info would be helpful.
 
Ad

Advertisements

TrainableMan

^ The World's First ^
Moderator
Joined
May 10, 2010
Messages
9,341
Reaction score
1,584
Even though you are an Administrator you are not "The" Admin assigned ownership of system files and folders. To protect users from other users the user folders are protected and normally accessed via library pointers, not directly.

Install the "Take Ownership" script and then Take Ownership of C:\Users\HairyScot\Desktop .

See if it works after that.
 
Last edited:
Joined
Jan 3, 2012
Messages
25
Reaction score
0
Even though you are an Administrator you are not "The" Admin assigned ownership of system files and folders. To protect users from other users the user folders are protected and normally accessed via library pointers, not directly.

Install the "Take Ownership" script and then Take Ownership of C:\Users\HairyScot\Desktop .

See if it works after that.
Thanks for the suggestion.
Tried it. Made no difference.
 

TrainableMan

^ The World's First ^
Moderator
Joined
May 10, 2010
Messages
9,341
Reaction score
1,584
Can you take a screenshot of what you are trying to change?
 
Ad

Advertisements

Joined
Jan 3, 2012
Messages
25
Reaction score
0
I have just discovered that it is only one shortcut that is giving the problem.
Hadn't occurred to me to check any others till now.
It's obviously something strange with that application.
I'll flag this thread solved and investigate further.
Thanks for your help.
 

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments. After that, you can post your question and our members will help you out.

Ask a Question

Top